| Model Number |
67000 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Low Blood Pressure/ Hypotension (1914); Muscle Weakness/Atrophy (1967)
| Date of Event |
10/24/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The customer reported that the clear plastic part of the ball suction came off the ball and fell onto the patient's cord.Additional information received on 28nov2022 stated that the patient underwent a cervical laminectomy, so the spinal cord (covered by dura) was exposed and unprotected by the bone.The entire clear piece (syringe) filled with normal saline separated from the green rubber ball and fell onto the exposed dura/spinal cord.It was immediately removed from the surgical field.There was a decline in the neuromonitoring during the case and they had to elevate the blood pressure to maps > 85.The patient did have some postoperative weakness which has now resolved.
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
Additional Manufacturer Narrative
Samples were not received for the investigation.A device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine the root cause.However, a quality alert was issued to the production personnel for awareness notification and a corrective and a corrective and preventive action has been initiated to address the reported issue.